Alert archive / Tennessee / River Flood Warnings in 2019
River Flood Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Feb 23, 2019, 6:31 PM CST for Perry County, Wayne County, Tennessee. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2019, 6:31 PM CST (00:31 UTC)
- Expired
- Feb 24, 2019, 6:07 AM CST
- In force
- 12 hr
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Perry County, TN, Wayne County, TN
The radar
The Nashville radar (KOHX), 145 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buffalo River near Flat Woods (FLTT1). The gauge peaked at 23.12 ft at Feb 23, 2019, 11:00 PM CST.
- Action stage
- 15 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03604000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Feb 23, 5:19 PM CST, 1 hour 12 minutes earlier.
Area forecast discussion, Feb 23, 5:19 PM CST, 1 hour 12 minutes before
Area Forecast Discussion National Weather Service Nashville TN 519 PM CST Sat Feb 23 2019 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... Not much overall change in forecast reasoning from morning issuance of suite of forecast products. Line of strong to svr convection moving into NW and W portions of mid state presently and will move across mid state tonight. Tornado Watch Number 6 for locations generally along and west of I-65 thru 10 PM this evening. Damaging winds will be main concern. At least another one half to one inch of rainfall will be expected tonight with locally higher amounts possible. Please continue to monitor our discussions thru the evening hrs for the latest discussions concerning this developing svr wx situation. Line of shwrs/tstms should traverse mid state W to E as evening hrs progress. Sfc front will push thru mid state and be E of Cumberland Plateau Region by the early morning hrs on Sun. Expect dry conditions to develop behind this frontal system with dry conditions expected Sun thru next Tue night. Next chance of rainfall will be during the second half of next work week. Temps in general will be near seasonal normal values through the forecast time period. && .AVIATION... 00Z TAF DISCUSSION. BNA/MQY/CKV/CSV...A pre-frontal trough is closing in on Middle Tennessee, with a line of strong to severe storms having developed just ahead of the trough. These storms will obviously move west to east across Middle Tennessee during the evening, with a dry slot right behind the trough that should mean relatively rapid clearing once the storms have passed. Conditions will be much improved tomorrow with VFR weather and gusty surface winds as the actual cold fropa occurs. && .OHX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until midnight CST tonight for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......31 AVIATION........08
Hazardous weather outlook, Feb 23, 8:57 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 857 AM CST Sat Feb 23 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-241100- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 857 AM CST Sat Feb 23 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight Heavy rain will continue again today well into tonight...with an additional 2 to 4+ inches likely before ending very late. Many rivers and streams are near or in flood as well as many roads already flooded. This additional rainfall will make flooding conditions even worse. The threat of flash flooding is very high. You need to have a plan in place now in case the need arises to evacuate to higher ground. Please don't take this lightly. Have somewhere to go at a moment's notice to escape flood waters. In addition, some strong to severe storms will be possible later this afternoon and evening. Areas from Nashville metro west, and especially across the southwest, have the highest probability of severe storms. Damaging straight line winds and isolated tornadoes will be the main threat with these storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday Ongoing river flooding will continue through most of the week. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed through tonight due to the ongoing flooding and severe storms potential. Spotter Thunderstorm Reporting Criteria... Tornado Funnel Cloud Flooding Hail >= 1/2 inch Winds > 50 MPH (Measured) Structural Damage Trees or Power Lines Down 31
In the hours before
Special weather statement, Feb 23, 3:58 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Nashville TN
358 PM CST Sat Feb 23 2019
TNZ007-008-025>027-232245-
Robertson TN-Dickson TN-Davidson TN-Cheatham TN-Sumner TN-
358 PM CST Sat Feb 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...NORTHEASTERN
DICKSON...WESTERN SUMNER...CHEATHAM AND SOUTHERN ROBERTSON COUNTIES
UNTIL 445 PM CST...
At 358 PM CST, Doppler radar was tracking a strong thunderstorm near
Ashland City, moving east at 50 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Springfield, Ashland City, Nashville, Madison, Hendersonville,
Goodlettsville, White House, Millersville, Greenbrier, Forest Hills,
Oak Hill, Coopertown, White Bluff, Belle Meade, Kingston Springs,
Lakewood, Pegram, Ridgetop, Cross Plains and Hermitage.
This includes the following highways...
Interstate 40 between mile markers 187 and 222.
Interstate 65 between mile markers 77 and 115.
Interstate 24 between mile markers 22 and 58.
A Tornado Watch remains in effect until 1000 PM CST for Middle
Tennessee.
LAT...LON 3627 8657 3625 8659 3618 8657 3605 8657
3608 8723 3639 8722 3657 8660
TIME...MOT...LOC 2158Z 258DEG 42KT 3625 8715
27Local storm report, Feb 23, 4:30 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
430 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM FLOOD 2 NW CHARLOTTE 36.20N 87.37W
02/23/2019 DICKSON TN EMERGENCY MNGR
WATER CROSSING OVER PART OF HWY 49 W AT BARTONS CREEK
&&
EVENT NUMBER OHX1900165
BWLocal storm report, Feb 23, 4:32 PM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
432 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLOOD 3 E SLAYDEN 36.30N 87.41W
02/23/2019 DICKSON TN EMERGENCY MNGR
WATER CROSSING HWY 49 IN THE WOODS VALLEY AREA IN
NORTHERN DICKSON COUNTY.
&&
EVENT NUMBER OHX1900166
BWLocal storm report, Feb 23, 5:16 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
516 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0513 PM FLOOD 1 S CHARLOTTE 36.17N 87.35W
02/23/2019 DICKSON TN EMERGENCY MNGR
HWY 48N AT SULPHUR CREEK IN CHARLOTTE COVERED IN WATER
&&
EVENT NUMBER OHX1900167
BWLocal storm report, Feb 23, 6:04 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
604 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM FLOOD 2 WNW WEST MEADE 36.13N 86.93W
02/23/2019 DAVIDSON TN SOCIAL MEDIA
RIVER ROAD IN NORTHWEST DAVIDSON COUNTY, NEAR THE
COMMODORE YACHT CLUB MOVING VEHICLES TO HIGHER GROUND.
BUILDINGS BEGINNING TO FLOOD WITH WATER TO THE ROADWAY.
&&
EVENT NUMBER OHX1900168
BWLocal storm report, Feb 23, 6:13 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
613 PM CST SAT FEB 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM FLOOD 2 NNW GOODLETTSVILLE 36.35N 86.73W
02/23/2019 DAVIDSON TN AMATEUR RADIO
ESTIMATED 6 INCHES OF WATER RUNNING ACROSS LICKTON PIKE
NEAR OLD SPRINGFIELD HWY IN GOODLETTSVILLE
&&
EVENT NUMBER OHX1900169
BWThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 6:25 PM CST | Flash Flood Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 4 hr |
| Feb 23, 6:36 PM CST | Flash Flood Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery, Robertson | 6 hr |
| Feb 23, 7:20 PM CST | Flash Flood Warning | OHX | Cheatham, Davidson, Robertson, Sumner | 4 hr |
| Feb 23, 7:28 PM CST | River Flood Advisory | OHX | Williamson | 21 hr |
| Feb 23, 8:07 PM CST | Special Weather Statement | OHX | Cheatham | 23 min |
| Feb 23, 8:27 PM CST | River Flood Warning | OHX | Hickman | 10 hr |
| Feb 23, 10:30 PM CST | River Flood Warning | OHX | Marshall | 21 days |
| Feb 23, 10:33 PM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, Grundy, Van Buren, Warren | 4 hr |
| Feb 23, 11:00 PM CST | Areal Flood Advisory | OHX | Clay, Cumberland, DeKalb, Fentress, Jackson, Overton and 3 more | 3 hr |
| Feb 23, 11:03 PM CST | Special Weather Statement | OHX | Coffee, Grundy, Warren | 42 min |
| Feb 23, 11:56 PM CST | River Flood Advisory | OHX | Cheatham | 7 hr |
| Feb 24, 3:44 AM CST | River Flood Advisory | OHX | Davidson, Williamson | 24 hr |
| Feb 24, 6:11 AM CST | River Flood Advisory | OHX | Perry, Wayne | 13 hr |
| Feb 24, 6:22 AM CST | River Flood Advisory | OHX | Hickman | 5 hr |
| Feb 24, 7:25 AM CST | River Flood Warning | OHX | Cheatham | 13 hr |
| Feb 24, 2:42 PM CST | River Flood Advisory | OHX | Clay, Jackson | 18 days |
| Feb 24, 3:31 PM CST | River Flood Advisory | OHX | Davidson | 20 days |
| Feb 24, 3:31 PM CST | River Flood Advisory | OHX | Davidson | 20 days |
Nearby
River Flood Warnings in Tennessee, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.